Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 10, 2018, 8:04 PM CST for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It took effect at Feb 11, 2018, 4:41 AM CST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 8:04 PM CST (02:04 UTC)
- In effect from
- Feb 11, 2018, 4:41 AM CST
- Expired
- Feb 13, 2018, 2:46 AM CST
- In force
- 46 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 96 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Des Cannes near Eunice (BDCL1). The gauge peaked at 16.97 ft at Feb 11, 2018, 10:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:41 PM CST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 10, 5:41 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
541 PM CST Sat Feb 10 2018
.AVIATION...Fog and low ceilings within IFR/LIFR will prevail
overnight, while rains gradually diminish from west to east with
the passage of a cold front.
&&
.PREV DISCUSSION... /issued 451 PM CST Sat Feb 10 2018/
DISCUSSION...
Rains continue to fall across southern Louisiana... southeast
Texas and the coastal waters ahead of a cold front that is
projected into the coastal waters after sunrise. Rainfall totals
today are averaging around two to three inches with two to four
additional inches possible... as a result a Flash Flood Watch has
been posted tonight. Temperatures to moderate during the overnight
hours. The cold front will push colder temperatures into the
region by the late morning hours. As a result daytime highs are
not projected to climb out of the low 60s. LFT will see daytime
highs in the upper 60s prior to frontal passage then begin to drop
slowly through the day.
Rains will continue tomorrow although totals will average less
than .10 of an inch. Enough dry becomes established on Monday with
pops continuing to drop. Looks like midweek will see afternoon temps
in the mid 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 55 52 43 52 / 60 50 40 20
LCH 59 61 48 56 / 80 50 40 20
LFT 63 67 50 57 / 80 70 50 30
BPT 56 56 46 57 / 70 50 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until 5 AM CST Sunday for LAZ028-029-031>033-
041>045-052>055-073-074.
TX...None.
GM...None.
&&
AVIATION...23Hazardous weather outlook, Feb 10, 4:00 PM CST, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 400 PM CST Sat Feb 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 112200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 400 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Flash Flood watch for portions of southern Louisiana. Rains continue to train across southern Louisiana this afternoon. Radar is indicating one to three inches has fallen. With the ground completely saturated additional rains will run off into low lying areas and bayous. An additional two to four will be possible through sunrise on Sunday. A cold front around sunrise tomorrow will finally drive the rains off to the east. .DAYS TWO THROUGH SEVEN...Sunday through Friday Rains ending on Monday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-112200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 400 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Areas of sea fog will reduce visibility to one mile and result in navigating hazardous tonight. Chances for showers and thunderstorms over the coastal waters will continue through tonight. Some storms will be capable of producing gusty winds and cloud to water lightning strikes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to strong offshore flow is expected to develop in the wake of a cold front Sunday. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:01 PM CST | River Flood Warning | LCH | Vernon | 70 hr |
| Feb 10, 8:04 PM CST | River Flood Warning | LCH | Calcasieu | 63 hr |
| Feb 11, 12:17 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Feb 11, 3:43 AM CST | Small Craft Advisory | LCH | 32 hr | |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Beauregard | 5 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen | 4 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen | 8 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Allen, Jefferson Davis | 6 days |
| Feb 11, 11:01 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 25 hr |
| Feb 10, 7:01 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 8 days |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.